John Libbey Eurotext

My cart ( 0 )

Epileptic Disorders

The Educational Journal of the International League Against Epilepsy

Possible induction of West syndrome by oxcarbazepine therapy in a patient with complex partial seizures Volume 14, issue 1, March 2012

Figures

See all figures

Authors
Division of Pediatric Neurology, Duke University Medical Center, Durham, NC, USA
  • Key words: carbamazepine, AED, seizure, infantile spasm, epilepsy, hypsarrhythmia
  • DOI : 10.1684/epd.2012.0491
  • Page(s) : 99-103
  • Published in: 2012

Oxcarbazepine has been reported to precipitate myoclonic, generalised tonic-clonic, absence, and complex partial seizures, and carbamazepine to precipitate absences, myoclonic seizures and spasms. Here, we report a one-year, six-month-old girl with complex partial seizures who developed infantile spasms, developmental regression, and hypsarrhythmia during the two weeks directly following initiation of oxcarbazepine (14 mg/kg/day). All of these resolved within a few days after discontinuation of this medication. Although we cannot rule out that the above association may have been coincidental, or that the improvement may have been due to concurrent therapy, this case raises the possibility that oxcarbazepine, like carbamazepine, may precipitate infantile spasms and West syndrome.